Dermatology Community
Blotchy sunburn, etc...
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Blotchy sunburn, etc...

For the last 15 years, I have had a peculiar sensitivity to the sun.  Since I got my first sunburn at age 15 in Spain (blistering sunburn on the back), I have tried to be very careful about being in the sun without sunblock or being fully covered up.  During my times of lapse in protection, my skin has burned to the point of blistering at its worst and manifesting as bizarre sunburn, non-itchy blotches on my arms (I really don't let my face or my legs get touched) at its best.  

I never really thought about it; I just lived with the sensitivity.  However, after urging by a co-worker I began to research my issue and discovered that it may be a symptom of something more serious, like lupus.  Or, it just may be what it seemed to be: just sun sensitivity, teamed with entering my 30s.

Other symptoms over the years:
1. Frequent urination
2. Sinusitus
3. IBS
4. Fatigue (although not extreme fatigue)
5. Depression, anxiety (medically treated for 6 months several years back, Wellbutrin)
6. Ultra sensitive scalp (I can't use normal shampoos or conditioners; only ones that are specifically formulated for dry and sensitive scalps.  If I do use a normal shampoo, it ends up burning and making me itch my scalp)
7. Sensitivity to some detergents, soaps (but not any bubblebaths)
8. Much lower ability to focus, even watching movies and reading books have become hard for me (despite a life-long love of reading)
9. Can't take hot hot baths or sit in a sauna/hot tub; last month a hot bath kept me on the bathroom floor for 20 minutes while my blood pressure came back up to operating levels (attempts to sit up and walk came with blackouts).
10. Progressively worse (since 1997) allergies (dust, general outdoors) manifesting in sinus headaches, sneezing, runny nose, and itchy eyes.  Started to take Claritin 2 months ago after stopping for 6 months (tried a honey remedy - didn't work).  

Not saying any of the above are related; just throwing the main ones out there.

I haven't taken any medications consistently over the last 15 years except Ibuprofen.  My symptoms do not seem to occur at any particular time of the year (my worst sunburns occurred in July and August).  Liberal and frequent use of sunblock seems to protect exposed areas (back of neck and hands).  Have had heat exhaustion before.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
This won't help really, but i wanted to say that I get some similar symptoms as well and don't have any idea what causes them. For one, if I use the "wrong" shampoo I get dandruff within a week. Maybe my scalp dries out too easily? For now I'm sticking with Head and Shoulders which doesn't give me a problem. Another thing is that ever since I was twelve or so I couldn't stand to be in direct sunlight for very long. It gives me a headache, irritability and sometimes nausea. No skin sensitivity from sunlight, however, within ten minutes of being in a sauna my skin gets blotchy, looking a bit like hives, and I'll feel more drained than energized or relaxed like people say. Hot tubs and showers also make me dizzy. Can't do more than dangle my feet in a jacuzzi. When my hubby and I were still new to things I tried taking a hot shower with him and passed out from the heat. Scared us both.
You're probably right that it is a blood pressure thing. Mine is not irregularly high or low but maybe it fluctuates too easily. I don't know what causes it but have thought it was blood pressure related for a while now.
Blank
Avatar_f_tn
Wow!  I just posted about how easily I burn as well.  I can't offer any help, but wanted to comment as you and I share many symptoms!   You may already know this, but I wanted to give you a heads up, just in case.  Clariten-D (but I think you are only taking Clarien?) can increase heart rate and anxiety because of the pseudoephedrine.  It took my doctor and I a little while to figure out what the problem was.  

I have family members that are on allergy shots and swear by them.  I am probably going to start getting them too, as my family claims an extreme reduction in fatigue, headaches, colds, bad moods, and, of course, allergic reactions.

I know I haven't offered up anything ground-breaking, but hopefully I've helped a wee bit.

Good luck to you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India